Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Has COPD, taking Duova inhaler, lost weight. What can be done to improve his mobility?

Hello Doctor, my father has COPD and is taking Duova inhaler for a year now. He has lost considerable weight with current weight of 46 kgs only. He is not able to walk around for more than few steps at a time. He has to take Oxygen most of the time. What can be done to improve his mobility. Pls advice
It is suggested to get some steriod injection to improve his leg muscles. is it advisable?
Asked On : Sat, 20 Apr 2013
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Your father is having chronic obstructive pulmonary disease (COPD) The name iteslf implies the condition. May be mild.moderate and severe. The causes are so many which need not be discussed now. He has lost weight. Any fundamental cause for COPD is there, it has to be treated first, to give some of relief in his breathing. Not able to take few steps shows the severity of the condition.
1) Keep 02 ready in your house for emergency and for routine use for few hrs a day.
2) breathing exercise
3) good airy optimum temp atmosphere
4) always keep the bed at 45 degree elevation some time 90 degree may be needed
5) mild sedation in the night and broncho dilaters, even cortisone- after consulting family physician
6) Don't leave him isolated
7) keep him engaged like keeping a TV in front of him
Rest as per advise of your family doctor
Best wishes
Answered: Sat, 20 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor